MAUDE Adverse Event Report: ENCORE MEDICAL L.P. DJO SURGICAL; ALTIVATE REVERSE MODULAR CENTRAL SCREW, 6.5 X 40MM

ENCORE MEDICAL L.P. DJO SURGICAL; ALTIVATE REVERSE MODULAR CENTRAL SCREW, 6.5 X 40MM
Catalog Number 508-65-040
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - the central screw cold welded to the modular baseplate and the driver tip was ruined trying to remove the central screw.
 
Additional Manufacturer Narrative
The agent reported "the central screw cold welded to the modular baseplate and the driver tip was ruined trying to remove the central screw male 69yrs" the item was lost/discarded, therefore the reported problem could not be confirmed.This evaluation is limited in scope as the item(s) associated with this investigation was not returned to enovis - austin for examination.The surgery was completed as intended and without incident.If additional information regarding the reported event is submitted at a future date, this investigation will be re-evaluated.This event occurred during surgery, near the patient.No significant adverse event was reported by the surgeon.There was a 5-minute delay in surgery, but the surgery was completed as intended.The device was inspected prior to use and found to be acceptable.There was another suitable device.Surgical components condition can be determined while being used for its intended purpose.This does not indicate a product deficiency, failure, or issue.No further action is deemed necessary at this time.A review of the device history record(s) shows that the reported component(s) used in the surgery, when released for use, met design and manufacturing requirements.There were no nonconforming material reports associated with the product(s) that may have contributed to the reported event.The device(s) was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the surgery.Customer complaint history of the reported device(s) showed no present trends or on-going issues that are needing a review.This is the 1st complaint against the part/lot number combination across all failure modes.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.The surgery was completed successfully.The root cause for this complaint is that the screw cold welded to the modular baseplate, but it cannot be confirmed with confidence as the item(s) will not be returned for investigational review.There are multiple factors that are outside of the control of enovis that may contribute to an event.Example would be an extreme off-axis trajectory of the screw.

Brand Name
DJO SURGICAL
Common Device Name
ALTIVATE REVERSE MODULAR CENTRAL SCREW, 6.5 X 40MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer Contact
stacey bonnell
9800 metric blvd
austin, TX 78758
5128346313
MDR Report Key23306689
Report Number1644408-2025-01482
Device Sequence Number4967950
Product Code KWS
UDI-Device Identifier00190446829720
UDI-Public00190446829720
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K233481
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number508-65-040
Device Lot Number5025A1029
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2025
Supplement Date Received by Manufacturer01/26/2026
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date03/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
508-65-000 LOT: 5008A1178; 508-65-040 LOT: 5025A1029; 804-06-325 LOT: UNKNOWN; 804-06-325 LOT: UNKNOWN
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexMale